Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 26, 2007, 3:53 PM CDT for Franklin County, Tennessee; Jackson County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 26, 2007, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Jackson County, AL, Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 12 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 262053 SVRHUN ALC071-TNC051-262130- /O.NEW.KHUN.SV.W.0101.070726T2053Z-070726T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 353 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FRANKLIN COUNTY IN TENNESSEE... NORTH CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA... * UNTIL 430 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JERICHO...OR ABOUT 11 MILES SOUTH OF WINCHESTER...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... JERICHO... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3512 8594 3492 8595 3496 8623 3508 8623 TIME...MOT...LOC 2053Z 276DEG 4KT 3503 8613 $$ PG
1 follow-up statement
000 WWUS54 KHUN 262123 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 422 PM CDT THU JUL 26 2007 ALC071-TNC051-262132- /O.EXP.KHUN.SV.W.0101.000000T0000Z-070726T2130Z/ JACKSON AL-FRANKLIN TN- 422 PM CDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN AND NORTH CENTRAL JACKSON COUNTIES EXPIRES AT 430 PM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3512 8594 3492 8595 3496 8623 3508 8623 TIME...MOT...LOC 2122Z 276DEG 4KT 3503 8609 $$ PG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:52 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jul 26, 10:52 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1052 AM CDT THU JUL 26 2007 .UPDATE... THE UPPER LEVEL LOW THAT HAS BEEN INFLUENCING WEATHER IN THE TENNESSEE VALLEY FOR MUCH OF THE WEEK CONTINUES TO SIT AND SPIN OVER THE GREAT LAKES REGION. 12Z U/A ANALYSIS CENTERS IT NEAR DETROIT WITH SPOKES OF ENERGY ROTATING ACROSS THE OHIO VALLEY...THE MID ATLANTIC REGION...AND ALONG THE APPALACHIAN CHAIN. A SURFACE BOUNDARY THAT HAD BEEN LINGERING ACROSS THE AREA HAS BECOME MORE DIFFUSE. AT THIS POINT ONLY A BROAD MOISTURE GRADIENT AND SLIGHT WIND SHIFT WERE NOTED ALONG A WEST TO EAST BOUNDARY GENERALLY ALONG THE AL/TN STATE LINE. 15Z TEMPS WERE RUNNING FROM 81 IN THE SHOALS AND AT RUSSELLVILLE TO 70 IN SCOTTSBORO...WHERE HEATING HAS BEEN DELAYED BY SOME PESKY FOG ALONG THE TENNESSEE RIVER. WV IMAGERY AND H5 PROFILER DATA SHOWS A WEAK LOBE OF ENERGY OVER TENNESSEE SINKING SOUTH INTO THE AREA. LAPS DATA SHOWS THE AXIS OF HIGHEST INSTABILITY FROM NE MISSISSIPPI ACROSS MID TENNESSEE...AND MESOANALYSIS SHOWS THE STEEPEST LAPSE RATES LINING UP IN THIS AREA AS WELL. I BELIEVE THIS IS WHERE WE WILL SEE SOME SCATTERED CONVECTION FIRE UP WITHIN THE NEXT FEW HOURS. HOWEVER...AGREE WITH PREVIOUS FORECASTER THAT ACTIVITY WILL NOT BE AS WIDESPREAD AS YESTERDAY. ALL IN ALL THE GOING FORECAST APPEARS TO BE ON TARGET...SO NO ADJUSTMENTS WILL BE MADE TO GRIDDED PRODUCTS OR ZONES AT THIS TIME. DL-16 && .PREV DISCUSSION... UPPER LOW WILL HAVE LESS AND LESS OF AN IMPACT ON LOCAL WX MOVING INTO FRIDAY AS IT IS REABSORBED INTO THE UPPER FLOW OVER THE GREAT LAKES. THERE IS LITTLE TO FOCUS ON FOR PCPN DEVELOPMENT FRIDAY AFTN...THOUGH THERE WILL BE MORE THAN ENOUGH MOISTURE AND INSTABILITY TO FIRE OFF A FEW STORMS HERE AND THERE. GOING FCST HAS A 20 POP FOR THE AFTN HOURS...AND THIS LOOKS REASONABLE WITH LITTLE ELSE TO PINPOINT. WILL TREND WARMER FRIDAY ANTICIPATING LITTLE IN TERMS OF CLOUD COVER AND AN INCREASE IN WESTERLY FLOW. LONG TERM...SATURDAY THROUGH WEDNESDAY... AREA WILL BE IMPACTED BY ONE LAST GASP FROM THE UPPER LOW AS A SHORTWAVE DIVING DOWN THE NW FLOW DRIVES A FRONT TOWARDS THE AREA FRIDAY NIGHT. RAIN CHANCES WILL IMPROVE ACROSS SRN MID TN DURING THE NIGHT...BUT THEN A LARGER PORTION OF THE AREA STANDS A DECENT SHOT OF RAIN WITH THE FRONT NEARING THE AREA SATURDAY. WITH THE AVAILABLE FORCING AND PLENTY OF MOISTURE...FEEL THE NAM IS BEING A BIT STINGY WITH PCPN AND FEEL COMFORTABLE INCREASING TO A 50 POP. CONFIDENCE DECREASES INTO SUNDAY AS THE FRONT STALLS OUT AND LINGERS NEAR THE FCST AREA. WHILE THERE IS GOOD MODEL AGREEMENT ON GENERAL PLACEMENT OF THE FRONT...THE DETAILS ARE FUZZY WHICH MAKES IT DIFFICULT TO DETERMINE IF POPS WILL BE ENHANCED ACCORDINGLY. FOR THE TIME BEING WILL INCREASE POPS A BIT SUNDAY AND SUNDAY NIGHT... LEAVING MONDAY DRY AS THE UPPER PATTERN TRANSITIONS TO A DRIER NORTHERLY FLOW. CONSENSUS SUPPORTS A DRY FCST AFTER THE FRONT FINALLY SINKS THRU THE AREA....AS REGIONAL WX IS DOMINATED BY N/NWLY FLOW WITH A TROUGH AXIS PARKED ALONG THE ERN SEABOARD. WILL GO WITH THE GFSX MOS FOR THE TIME BEING FOR HIGHS AND POPS...THOUGH WARMER TEMPS MAY BE CALLED FOR IN FUTURE RUNS. BCC && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BCC/DL
Hazardous weather outlook, Jul 26, 11:15 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1115 AM CDT THU JUL 26 2007 ALZ001>010-016-TNZ076-096-097-271100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1115 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA TODAY. THOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF PENNIES...ESPECIALLY OVER NORTH CENTRAL AND NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. WITH A VERY MOIST AIRMASS IN PLACE...LOCALIZED FLOODING IS ALSO POSSIBLE. THESE THREATS WILL OCCUR MOST LIKELY WITH THUNDERSTORMS THAT DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF DURING THE EVENING HOURS. PATCHY FOG WILL BE POSSIBLE OVERNIGHT...ESPECIALLY WITHIN VALLEYS AND AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN APPROACHING SURFACE FRONT WILL INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND...ESPECIALLY SATURDAY. SOME STORMS COULD BE ENHANCED ALONG THE FRONT LATE SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. DJN/DL
In the hours before
Special weather statement, Jul 26, 1:55 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 155 PM CDT THU JUL 26 2007 ALZ010-262000- DE KALB- 155 PM CDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 300 PM CDT... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SYLVANIA...OR 5 MILES NORTH OF FORT PAYNE... MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SYLVANIA. FORT PAYNE. VALLEY HEAD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SS
Special weather statement, Jul 26, 3:37 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 337 PM CDT THU JUL 26 2007 ALZ009-TNZ097-262115- FRANKLIN-JACKSON- 339 PM CDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY IN SOUTHERN TENNESSEE AND JACKSON COUNTY IN NORTHEAST ALABAMA UNTIL 415 PM CDT... AT 333 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WAS DEVELOPING 6 MILES EAST OF HUNTLAND...OR 11 MILES SOUTH OF WINCHESTER. THIS STORM IS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. PEOPLE IN EXTREME NORTHERN JACKSON AND SOUTHERN FRANKLIN COUNTY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PG
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:00 PM CDT | Flash Flood Warning | HUN | Madison | 2 hr |
| Jul 25, 7:15 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.